MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. CONFORMABLE GORE® TAG®THORACIC ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. CONFORMABLE GORE® TAG®THORACIC ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGU343410
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Fistula (1862); Unspecified Infection (1930); Ruptured Aneurysm (4436)
Date of Event 12/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing records for the devices are going to be conducted.The investigation is in process.Further information will be provided.Also was used tgu404010/15031772a udi# (b)(4).(b)(4).W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2017 a patient underwent treatment of a thoracic aortic aneurysm, 45mm, zone 0, with gore® tag® thoracic branch endoprostheses.A gore® dryseal flex sheath was utilized for access.The patient tolerated the procedure.On (b)(6) 2017 a distal type i endoleak with maximum aneurysm sac dimension 70 mm associated with a non-commercially available aortic component was discovered.On (b)(6) 2017, the additional procedure was done and two conformable gore® tag® thoracic endoprostheses as a distal extension to the aortic component were placed.The follow up imaging dated (b)(6) 2017, determined that there was no presence of endoleak, a new aortic dissection or rupture.On (b)(6) 2017, a ruptured aorta was determined.It was reported by site that the event was related to device and endovascular procedure.On (b)(6) 2017 the patient expired.According to the physician, likely infection of the stent graft and aorta caused the aortic rupture.The physician definitively stated that the device was infected, that it had eroded into the esophagus, as documented by visualization of the stent graft during esophagoscopy.Therefore, the aortic wall was no longer intact, and the patient expired after having an episode of massive hematemesis from a likely aorto-esophageal fistula or aorto-bronchial fistula.It was reported that the aortic rupture and the death could not be attributed to the ctag devices used.
 
Additional Manufacturer Narrative
H.6.Code 213: a review of the manufacturing records for the devices verified the lots met all pre-release specifications.The devices retained at the facility.Also was used tgu404010/(b)(6), udi# (b)(4).Code# 3191 was used to cover the information provided by the physician that the device was infected.The cause of infection is unknown.According to the conformable gore® tag® thoracic endoprosthesis instructions for use (ifu), complications associated with the use of the gore® tag® thoracic endoprosthesis may include but are not limited to fistula (e.G., aortoeneteric, arteriovenous, aortoesophogeal, aortobronchial), aortic rupture, infection (e.G., aneurysm, device or access sites) and death.
 
Additional Manufacturer Narrative
H6: code c19: a review of the sterilization records for the devices verified the lots met all pre-release specifications.Also was used tgu404010/15031772a; udi# (b)(4).W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
CONFORMABLE GORE® TAG®THORACIC ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15047971
Report Number2017233-2022-03135
Device Sequence Number4667838
Product Code MIH
UDI-Device Identifier00733132617807
UDI-Public00733132617807
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/13/2019
Device Model NumberTGU343410
Device Catalogue NumberTGU343410
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer07/20/2022
08/31/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date07/22/2022
09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/14/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other; Hospitalization;
Patient Age73 YR
Patient SexMale
Patient Weight96 KG
Patient EthnicityNon Hispanic
Patient RaceWhite